MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED

ENDOLOGIX INC. AFX; BIFURCATED
Model Number BA28-80/I16-40
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354); Stretched (1601)
Health Effect - Clinical Codes Intimal Dissection (1333); Aneurysm (1708); Death (1802); Failure of Implant (1924); Thrombus (2101); Rupture (2208)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date the incident devices have not been received for evaluation.If the devices are received or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.To date no devices received.
 
Event or Problem Description
It was reported the patient had an initial implant with a bifurcated stent and a suprarenal aortic extension.The patient came in emergently with a ruptured aneurysm.The physician identified aneurysm sac growth and a potential type 3b or type 2 endoleak.It was reported the patient expired, the date is unknown.A secondary intervention was not reported and it is unknown if the patient underwent an additional procedure prior to passing away.
 
Additional Manufacturer Narrative
Additionally, there was evidence to reasonably support the following observations: coil/liquid embolism (right lateral portion near l4 lumbar), secondary endovascular procedure (non-endologix reline), thrombus (aorta/right iliac artery), dissection (right common femoral artery), endovascular procedure -second in the same day (three superficial femoral artery stents (non-endologix)) due to thrombus/dissection throughout right common femoral artery.Based on the information available the root cause of the reported event is unknown.Due to lack of medical information available for review, clinical evaluations was unable to find substantial evidence to confirm the following reported events: endoleak type iiib and ii, sac growth, and death.Clinical found evidence to reasonably suggest the following contributing factors to the reported event: dissection was caused by wire catheter manipulations.The manufacturing record review did not reveal any issues or deviations that would explain the reported event.The manufacturing records confirm that the lots met all requirements prior to release.Device was not returned, therefore, sample evaluation was not completed.

Brand Name
AFX
Common Device Name
BIFURCATED
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6463698
Report Number2031527-2017-00136
Device Sequence Number16262412
Product Code MIH
UDI-Device Identifier00818009010025
UDI-Public(01)00818009010025(17)170801
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
PO40002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2017
Device Model NumberBA28-80/I16-40
Device Lot Number1268326-023
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/07/2017
Supplement Date Received by Manufacturer03/07/2017
Initial Report FDA Received Date04/06/2017
Supplement Report FDA Received Date07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL- 1214305-020
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age81 YR